| Model Number |
GIA10038S |
| Medical Device Problem Code |
Mechanics Altered (2984)
| Health Effect - Clinical Code |
Tissue Breakdown (2681)
| Date of Event |
05/27/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Additional information: b5, g3 medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
It was reported that during a descending colon transection, the black pusher thumb piece could be moved.The device cut the tissue but did not staple.The handle and reload were replaced to resolve the issue.
Event or Problem Description
It was reported that during a procedure, the black pusher thumb piece could be moved.The device cut the tissue but did not staple.The product was replaced to resolve the issue.
Additional Manufacturer Narrative
D10 concomitant product: gia10038l, gia10038l gia 100-3.8 sgl use load unit (lot#p0b0657y).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Additional Manufacturer Narrative
H3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.It was reported that the device cut the tissue but did not staple.The reported issue could not be confirmed.The most likely cause could not be established from the information available.The evaluation detected an unreported condition of disengaged anvil that had no relationship to the reported condition.The product analysis noted evidence that the device was not used as intended.This issue may occur from excessive manipulation or rough handling of the instrument.Another unreported condition identified was a damaged knife.The product analysis noted evidence that the device was not used as intended.This issue may occur if the loading unit and knife blade was applied over an obstruction or thick tissue during clinical application.Another unreported condition identified was a cracked cartridge.This issue may occur due to use in tissue thicker than indicated.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: open the instrument by pushing in on the black release button on the cartridge fork lever handle (located at the end of the instrument).The instrument should not be used on tissue such as liver or spleen where compressibility is such that closure of the instrument would be destructive.Tissue thickness should be carefully evaluated before firing any stapler.If the tissue cannot comfortably compress to the specified minimum requirement, or compresses to less than this requirement, the tissue may be too thick or too thin for the selected staple size.Do not rotate the firing knob during firing.Rotating the knob during firing may cause damage and possible instrument malfunction.If the tissue cannot comfortably compress to the minimum requirement, the tissue may be too thick or too thin for the selected staple size.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.